MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180415
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during an endoleak procedure of the lumbar artery, a deltafill18 4mm x 15cm coil (dlf180415, 30494370) was used to fill the lesion.It was attempted to be detached but the coil part was not able to be cut.It was removed from the patient.After that, another coil was detached, and the procedure was continued.Additional information received indicated that the shaft was applied with intensive force during the procedure.This issue might have caused by the force.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) updated sections on this medwatch report: b5, g3, g6, h2, h6, h10 and concomitant products.Section b5: additional information received indicated that a pre-deployment electrical testing was performed.The replaced coil was used with the same dcb and the same cable was used successfully with subsequent coils.There was no report that the device appeared damaged at any time.A 1.9fr carnelian marvel microcatheter (mc) and a 6fr parent guiding catheter were used.It was not necessary to remove concomitant devices with the complaint device.An adequate flush was maintained through the devices.No excessive force was applied to the device.There was no significant procedural delay due to the event.Visual analysis was performed on the pictures received.It could be noted that when the device deltafill18 4mm x 15cm was connected to the enpower control cable and then to the dcb the system ready light does not illuminate.The embolic coil was still attached to the rh, no damages could be noted on the coil.The coating of the dpu could be noted damaged however no kinks were noted on it.No other damages could be noted on the device.A manufacturing record evaluation (mre) was performed for the finished device 30494370 number, and no non-conformances related to the malfunction were identified.The reported condition ¿coil- failure to detach¿ could not be evaluated based on the pictures.However, the damaged noted on the dpu may contribute to this failure.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed if the device returns for analysis.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: d9, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Omplaint conclusion: as reported by the field, during an endoleak procedure of the lumbar artery, a deltafill 18 4mm x 15cm coil (dlf180415, 30494370) was used to fill the lesion.It was attempted to be detached but the coil part was not able to be cut.It was removed from the patient.After that, another coil was detached, and the procedure was continued.Additional information received indicated that the shaft was applied with intensive force during the procedure.This issue might have caused by the force.Additional information received indicated that a pre-deployment electrical testing was performed.The replaced coil was used with the same dcb and the same cable was used successfully with subsequent coils.There was no report that the device appeared damaged at any time.A 1.9fr carnelian marvel microcatheter and a 6fr parent guiding catheter were used.It was not necessary to remove concomitant devices with the complaint device.An adequate flush was maintained through the devices.No excessive force was applied to the device.There was no significant procedural delay due to the event.A non-sterile unit deltafill18 4mm x 15cm was received inside of a pouch.The device was visually inspected, and it was found that the dpu is several kinked, no other damages or anomalies were observed on the device during the visual analysis.A microscopic inspection was performed, and it was found that the embolic coil is in good normal conditions.The resistance of the device deltafill18 4mm x 15cm was measured with multimeter.Resistance initially measured approximately 0 o, however the resistance value was constantly flickering which demonstrate an intermittence of electrical continuity along the device, then, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample and the power was turned on.The system ready light was not illuminating.Due to the flickering condition a dissection was performed to verify the exact part of the intermittence.The visual inspection was performed on the pins and electrical wires to verify if there was a defective part, no damages or anomalies were observed during the inspection.Then, the core wire was peeling approximately at 10 cm from proximal.Tried measured the continuity and resistance of the wires from the dissection to the pins continuity from the cut to the wires was found.Then, the continuity from the cut to the embolic coil was measured and not values showed in the fluke metter.A manufacturing record evaluation (mre) was performed for the finished device 30494370 number, and no non-conformances related to the malfunction were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the electrical intermittence noted on the device.During the visual analysis of the device, it was noted that the dpu is several kinked.The device was inspected under a microscope and it was found that the embolic coil is in good normal conditions, no damages or anomalies were observed on the embolic coil.The resistance of the device deltafill18 4mm x 15cm was measured with multimeter.Resistance initially measured approximately 0 o, however the resistance value was constantly flickering which demonstrate an intermittence of electrical continuity along the device, then, the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample and the power was turned on.The system ready light was not illuminating.Due to the flickering condition a dissection was performed to verify the exact part of the intermittence.Visual inspection was performed on the pins and electrical wires to verify if there was a defective part, no damages or anomalies were observed during the inspection.Then, the core wire was peeling approximately at 10 cm from proximal.Tried measured the continuity and resistance of the wires from the dissection to the pins continuity from the cut to the wires was found.Then, the continuity from the cut to the embolic coil was measured and not values showed in the fluke metter.The several kinked conditions noted on the dpu could be related with the loss of the continuity of the device, however, this cannot be conclusively determined.Based on these findings the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Failure to detach is a known potential issue associated with the use of this device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 4MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12229495
Report Number3008114965-2021-00334
Device Sequence Number17265869
Product Code KRD
UDI-Device Identifier10886704077206
UDI-Public10886704077206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberDLF180415
Device Catalogue NumberDLF180415
Device Lot Number30494370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer07/28/2021
08/24/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/17/2021
09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.9FR CARNELIAN MARVEL MICROCATHETER; 6FR PARENT GUIDING CATHETER